Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 9, 2007, 7:56 PM MDT for Otero County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2007, 7:56 PM MDT (01:56 UTC)
- Expired
- Jun 9, 2007, 8:30 PM MDT
- In force
- 34 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 54 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:48 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 100157 SVREPZ NMC035-100230- /O.NEW.KEPZ.SV.W.0041.070610T0156Z-070610T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 756 PM MDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO * UNTIL 830 PM MDT * AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL OTERO COUNTY...OR ABOUT 20 MILES SOUTHEAST OF ALAMOGORDO...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3253 10599 3251 10581 3279 10567 3283 10592 $$ DH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:13 PM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jun 9, 2:13 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 213 PM MDT SAT JUN 9 2007 .SYNOPSIS... DEEP LOW AND MID LEVEL FLOW FROM THE SOUTHEAST HAS BROUGHT INCREASED MOISTURE INTO THE REGION OFF THE GULF OF MEXICO. DAYTIME HEATING WILL WORK TO DESTABILIZE THE AIRMASS AND INITIATE SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. ISOLATED SEVERE THUNDERSTORMS...WITH LARGE HAIL...STRONG WINDS...AND HEAVY RAIN AND LOCAL FLOODING ARE POSSIBLE. SUNDAY AFTERNOON SHOULD PROVIDE A SLIGHT CHANCE STORMS WEST AND MORE NUMEROUS STORMS EAST OF THE RIO GRANDE. MONDAY AN UPPER LEVEL STORMS SYSTEM WILL PASS OVER THE REGION AND INCREASE RAIN CHANCES. TUESDAY THROUGH THE REST OF THE WEEK SHOULD BE DRIER AND WARMER AS AN UPPER LEVEL RIDGE BUILDS OVERHEAD. && .DISCUSSION... DEEP MOISTURE HAS WORKED BACK INTO THE BORDERLAND AS A BACKDOOR FRONT HAS OPENED THE GULF TO FAR WEST TEXAS AND SOUTHERN NEW MEXICO. 12Z SOUNDING SHOWED SE FLOW UP TO H600 LEVEL AND INCREASED PWS TO .90 FOR EPZ. A WEAK BOUNDARY SHOULD DEVELOP OVER THE AZ/NM LINE LATE THIS AFTERNOON. ALOFT SOUTHWEST FLOW AHEAD OF AN UPPER LOW WILL ALLOW MINOR JETS AND WEAK DISTURBANCES TO TRACK OVER. THESE COMBINED WITH DAYTIME HEATING AND OROGRAPHIC LIFT WILL TRIGGER CONVECTION IN AN ALREADY UNSTABLE AIRMASS. THE VERTICAL WIND PROFILE SHOWS A VEERING PROFILE. THE HIGH SFC DEWPOINTS ALLOW FOR PLENTY OF BUOYANCY. THUS ALL INDICATORS POINT TOWARD ISOLATED SEVERE STORMS WITH FOCUS ON LARGE HAIL. HEAVY RAIN ALSO LIKELY... BUT 20KT STORM MOTION SHOULD HELP TO LIMIT FLASH FLOODING SOMEWHAT. HAVE KEPT MUCH OF THE AREA UNDER SCATTERED POPS TONIGHT...LOWER POPS OUT WEST. FOR SUNDAY...GFS AND NAM MODELS INDICATE DROPPING POPS. I DONT TOTALLY BELIEVE IT AS THERE DOES NOT APPEAR TO BE ANY MOISTURE- SWEEPING WEST FLOW. WILL GO WITH A SLIGHT DOWN TICK IN ACTIVITY. HOWEVER WILL KEEP MOST ALL ZONES UNDER AT LEAST ISOLATED STORM WORDING. MONDAY AN UPPER LOW...CUT OFF FROM THE MAIN FLOW... IS PROGED TO LIFT ACROSS THE REGION. TIMING IS A LITTLE TRICKY...BUT MODELS INDICATE BEST POPS MON MID DAY INTO THE EVENING. HAVE RAISED POPS A BIT FOR THAT PERIOD. THE MOISTURE LOOKS SLOW TO EXIT THE AREA...AND IN FACT LOOKS TO BECOME SOMEWHAT TRAPPED UNDER A DEVELOPING HIGH FOR THE LATE TUE THROUGH END OF THE WEEK TIME FRAME. MODELS DONT SHOW ANY PCPN FOR THIS PERIOD. BUT A WEAK BACKDOOR FOR THURSDAY MAY TRIGGER SOME STORMS IN THE SAC ON THU AFTERNOON. AS A RIDGE OF HIGH PRESSURE BUILDS DIRECTLY OVER THE CWFA...TEMPS WILL CREEP UP TOWARD THE 100 DEGREE MARK NEXT WEEKEND OVER THE LOWLAND.S && .AVIATION...VALID 10/00Z-11/00Z... GENERALLY VFR CONDITIONS EXCEPT IN VCTY OF STORMS. AREAS OF MVFR CIGS ACROSS HIGHER TERRAIN WITH IFR VISIBILITIES IN HEAVY RAIN IN SOME STORMS. SOME STORMS WILL PRODUCE +RS AND GS TO GR. STRONG TSTM OUTFLOW WINDS...WITH ISOLD AREAS OF VRB30G50KTS. TSTMS WILL CONTINUE THROUGH LATE EVENING... AND BEGIN AGAIN MID DAY SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 92 67 87 63 / 40 20 20 40 30 SIERRA BLANCA TX 61 84 62 79 59 / 40 30 30 40 30 LAS CRUCES 65 92 63 85 60 / 40 20 20 40 30 ALAMOGORDO 62 86 61 87 58 / 40 20 20 40 30 CLOUDCROFT 48 66 43 65 42 / 50 30 30 50 40 TRUTH OR CONSEQUENCES 61 90 61 84 58 / 40 20 20 40 30 SILVER CITY 54 83 56 76 54 / 30 10 10 40 30 DEMING 62 91 63 86 59 / 40 10 10 40 30 LORDSBURG 61 91 62 89 59 / 30 10 10 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14 / BIRD
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.